Lightning, Montgomery
- When
- June 3, 1:30 PM EST
- Where
- Montgomery County, 1.42 mi ENE of Fonda
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.955, -74.373
A spotter reported that lightning downed a tree on East Main Street in Fonda.
Ahead of a slow moving cold front, a southerly flow transported plenty of moisture into the region during the day on Tuesday, June 3rd. With a moist and unstable air mass in place, plenty of slow moving showers and thunderstorms developed ahead of the approaching boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Ahead of a slow moving cold front, a southerly flow transported plenty of moisture into the region during the day on Tuesday, June 3rd. With a moist and unstable air mass in place, plenty of slow moving showers and thunderstorms developed ahead of the approaching boundary. Some of these thunderstorms produced very heavy rain in a short period of time. This led to some flash flooding, especially in urban and poor drainage areas. In addition, a few of the thunderstorms also produced strong wind gusts, which caused damage to trees and power lines. By the late evening, the threat for thunderstorms ended, as the frontal boundary pushed through and less humid air moved into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 3, 1:09 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT TUE JUN 3 2014
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON INTO TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY
HEAVY DOWNPOURS. A LULL IN PRECIPITATION IS EXPECTED WEDNESDAY AS
HIGHER PRESSURE BUILDS IN. HOWEVER...MORE STORMS ARE EXPECTED
WEDNESDAY NIGHT INTO THURSDAY AS A WAVE OF LOW PRESSURE MOVING
ALONG A FRONTAL BOUNDARY TO OUR SOUTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GUSTY WINDS AND HEAVY DOWNPOURS EXPECTED WITH SOME THUNDERSTORMS
THIS AFTERNOON...
AS OF 145 PM EDT...SEVERAL LINES OF THUNDERSTORMS ARE BEGINNING TO
DEVELOP ACROSS THE WESTERN MOHAWK VALLEY/ADIRONDACKS...INTO
CENTRAL NYS. FURTHER E...WHERE SUNSHINE HAS BEEN MORE
PREVALENT...TEMPS HAVE SOARED INTO THE MID AND UPPER 80S IN
VALLEYS...AND LOWER/MID 80S ACROSS HIGHER TERRAIN.
INSTABILITY HAS INCREASED FOR AREAS ALONG AND W OF THE HUDSON
RIVER...WITH SBCAPES NOW IN THE 1000-2000 J/KG. WINDS ALOFT REMAIN
SOMEWHAT WEAK...BUT ARE A BIT STRONGER THAN EARLIER ACROSS NW
AREAS.
A MID LEVEL SHORTWAVE IS NOW APPROACHING THE REGION FROM THE
SOUTHWEST/WEST...WITH AN ATTENDANT MID LEVEL WIND SPEED MAX. MID
LEVEL WINDS OF 25-35 OR SLIGHTLY HIGHER...WHEN COMBINED WITH SOME
PRECIP LOADING IN TALLER TSTMS...MAY CONTRIBUTE TO STRONG WIND
GUSTS AND POSSIBLE LOCALIZED WET MICROBURSTS.
ALSO...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE SHOWERS AND
TSTMS...WITH SOME RAINFALL RATES POSSIBLY SURPASSING ONE INCH PER
HOUR. IN AREAS WHERE ANY CONVECTIVE ELEMENTS TRAIN...THIS COULD
LEAD TO AT LEAST PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND
URBAN AREAS. HOWEVER...SHOULD TRAINING OF CELLS PERSIST...ISOLATED
FLASH FLOODING CAN NOT BE RULED OUT...ESP IN POOR DRAINAGE/URBAN AREAS.
THE SHOWERS AND STORMS SHOULD REACH THE IMMEDIATE HUDSON RIVER
VALLEY/CAPITAL REGION AND EASTERN MOHAWK VALLEY REGION BETWEEN 3
AND 5 PM...BEFORE SLOWLY ADVANCING INTO AND THROUGH THE UPPER
HUDSON VALLEY...SOUTHERN VT AND WESTERN MA BETWEEN 5 AND 7 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WITH THE COLD FRONT ONLY SLOWLY MOVING THROUGH THE REGION...THE
SHOWERS AND THUNDERSTORMS WILL LINGER WELL INTO TONIGHT...EVEN PAST
MIDNIGHT OVER THE NEW ENGLAND PORTIONS OF THE FORECAST AREA. BY
SUNRISE TUESDAY POPS WILL EVENTUALLY DECREASE TO ONLY 20 TO 30
PERCENT IN MOST AREAS...WITH DRY CONDITIONS FORECAST OVER THE FAR
WESTERN PART OF THE FORECAST AREA. LOWS TONIGHT WILL BE 50 TO 60.
MOST OF THE MDL SUITE IS IN AGREEMENT DURING THIS PERIOD FOR THE
BIG PICTURE...BUT THERE ARE SVRL SIG DIFFERENCES THAT AFFECT THE
IMPACTS IN THE FCA. THE FIRST IS THE TRACK OF WED NT/THU SFC LOW
ACROSS THE MID ATLC STATES.
THE EASY PART...BY WED MRNG PVS CDFNT IS EAST OF RGN...500 HPA
SHORT WV MVS THRU DURING MRNG EXCPT THE NAM THAT HOLDS IT OFF TILL
AFTN...WITH SOME AFTN -SHRA. BUT THE MAIN THEME IS A SMALL BUBBLE
SFC HIGH BUILDS OVER MID ATLC STATES WITH A MOSTLY DRY
SEASONABLE PC DAY.
WED NIGHT 500HPA TROF OVER QB CUTS OFF JUST N OF USA
BORDER...WHILE JET STREAK/VORT MAX RACES FM OH VLY THU...AND
VIGOROUS CYCLOGENESIS ENSUES SOMEWHERE IN THE MID ATLC
STATES...THEN MOVES ENE OR NE THU INTO FRI. NAM TAKES A SLOWER
I-80 TRACK THU..THEN UP I-95 THU NT..AND RESULT IS A LARGE 2 INCH
PLUS QPF OVER MOST OF FCA.
GFS/GEM TRACKS IS I-70 ALL THE WAY...AND EVENT MAINLY IMPACT'S THE
SOUTHERN PRTNS OF FCA. GFS HAS 0.75 QPF IN CATSKILLS...WITH AMOUNTS
DROPPING OFF SHARPLY TO THE N. GEM QPF IS SIMILAR BUT SHIFTED 50
MILES NORTH.
PVS ECMWF IS I-70 TO NJ..THEN UP I-95...SOMEWHAT MORE QPF
SOUTH...WITH A MAX ARND 1.8 IN NYC...DROPPING OFF TO .10 IN
ADRNKS. HPC LEANS TWRD THE FURTHER N TRACK. WHILE THE 00UTC ECMWF
WILL INFLUENCE THE FINAL FCST...THE TREND IN ALL THE GUID HAS BEEN
FURTHER S. LATE WED NT RAIN WILL OVERSPREAD THE FCA...AND CONT
INTO THU. THE GREATEST AMOUNTS WILL BE SE...THE LEAST NW. FIGURE
ABOUT A 0.10 FAR NW TO 1.25 QPF SOUTHEAST. WILL BLEND HPC QPF AND
GEM IN GRIDS.
GIVEN THE TREND IN ALL THE GUIDANCE HAS BEEN FURTHER SOUTH RUN TO
RUN..WILL THROW OUT NAM IS OUTLIER.
NEXT ISSUE IS TIME LINE FOR THE CUTOFF. WHILE THE SFC LOW IS
OFFSHORE THUR NT ON ALL BUT THE NAM...THE VARYING TIMINGS OF THE
CUT OFFS PASSAGE OVER THE NE THU NT AND FRI...RESULT IN MORE
CLOUDS AND VARYING THREATS -F -SHRA/TSTMS LINGERING INTO FRI
MRNG...WHILE THE GFS RACES IT OUT TO SEA BFR FRI MRNG. WILL GOT
WITH CLOUDS AND CHC -SHRA LINGERING INTO FRI AM WITH CLEARING IN
AFTN AS A RESULT.
AFTER THAT THE TABLE IS SET FOR A GLORIOUS EARLY SUMMER WEEKEND...
RIDGING BUILDS AT 500HPA INTO THE GRTLKS RGN...SFC HIGH FORMS
EAST OF THIS RIDGE AND BUILDS INTO THE NORTHEAST FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
TEE UP A GLORIOUS PRIME JUNE WEEKEND FOR THE REGION. 500 HPA RIDGE
BUILDS EASTWARD AS SFC HIGH BUILDS ALONG THE EASTERN SEABOARD.
RESULT WILL BE SUBSIDENCE ACROSS THE REGION...MAINLY CLEAR SKIES
AND TEMPS WARMING INTO THE 80S.
SUNDAY NIGHT THE RIDGE SLIDES OFFSHORE...AND NEXT FAST MOVING SFC
LOW MOVES FM GRTLKS INTO OTTAWA VLY WITH TRAILING CDFNT UP WEST
SIDE OF 500HPA RIDGE. CLOUDS INCR SUN NT ALONG WITH SCT -SHRA/TSTMS
MAINLY WEST. MONDAY WILL BE WARM AND HUMID AS CDFNT PUSHES SLOWLY
EAST WITH SCT TSTMS. 500HPA SHORT WV LAGS THE FRONT CONSIDERABLY
SO FRONTAL SYSTEM DOESNT APPEAR LIKE IT WILL BE PHASED WITH 500HPA
SYS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION HAS FIRED UP MAINLY TO THE WEST OF HUDSON RIVER VALLEY
IN THE MOST UNSTABLE AIR WELL AHEAD OF AN APPROACHING COLD FRONT.
STORMS ARE MOVING TO THE NORTHEAST. THE MESOSCALE MODELS ARE IN GOOD
AGREEMENT MOVING THE ORGANIZED CONVECTION THROUGH KALB...KGFL AND
KPOU BETWEEN 19Z-23Z AND AT KPSF 20Z-00Z. THEY ALSO INDICATE A BRIEF
BREAK/LULL WITH ANOTHER ROUND OF CONVECTION WITH THE COLD FRONT
ITSELF FROM 03Z-05Z AT KALB...KGFL AND KPOU AND 04-06Z AT KPSF. THE
STORMS WILL BE CAPABLE OF PRODUCING MVFR-IFR CONDITIONS WHERE THEY
OCCUR ALONG WITH HEAVY RAINFALL. ANY IFR CONDITIONS SHOULD BE BRIEF
AND HAVE NOT BEEN INCLUDE IN THE TAFS. WITH THE PASSAGE OF THE COLD
FRONT THE THREAT FOR SHOWERS WILL COME TO AN END...HOWEVER A
PERIOD OF MVFR CONDITIONS ARE EXPECTED OVERNIGHT DUE TO VISIBILITY
AND CEILINGS. VFR CONDITIONS ARE EXPECTED TO RETURN BY AROUND 12Z
WEDNESDAY THEN PERSIST INTO AFTERNOON AS HIGHER PRESSURE BUILDS IN.
SOUTHERLY WINDS OF 5 TO 10 KNOTS ARE EXPECTED TO LIGHT AND VARIABLE
OVERNIGHT AS THE COLD FRONT SLOWLY MOVES ACROSS EAST CENTRAL NEW
YORK. WESTERLY WINDS OF 5 TO 10 KNOTS WEDNESDAY WITH A MORE SOUTHERLY
FLOW AT KGFL.
OUTLOOK...
WED NIGHT-THU: HIGH OPERATIONAL IMPACT. LIKELY RA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
FRI: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
FRI NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
WARM HUMID AIR WILL RETREAT AS A COLD FRONT PUSHES SLOWLY EAST
ACROSS NEW YORK AND NEW ENGLAND TODAY...WITH SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS INTO THE EVENING. WEDNESDAY HIGH
PRESSURE WILL CREST OVER THE NORTHEAST. LATE WEDNESDAY LOW
PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO THE MID ATLANTIC
STATES...TO NEAR MAINE FRIDAY MORNING...WITH RAIN OVERSPREADING
THE REGION.
RH VALUES WILL ONLY FALL TO 50 TO 70 PERCENT THIS AFTERNOON BEFORE
INCREASING TO NEAR 100 PERCENT TONIGHT. WEDNESDAY AFTERNOON THEY
WILL FALL TO 35 TO 45 PERCENT...BEFORE RETURNING TO NEAR 100
PERCENT WEDNESDAY NIGHT
SOUTH WINDS WILL INCREASE TO 10-15 MPH TODAY...BEING STRONGER...AND
VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. WINDS WILL
TURN WEST UNDER 10 MPH TONIGHT AND BE AROUND 10 MPH WEDNESDAY.
WITH A HALF TO AN INCH OF RAIN TODAY AND TONIGHT AND ANOTHER THIRD
OF AN INCH TO AN INCH AND A QUARTER OF RAIN THURSDAY...THERE
SHOULD BE NO FIRE WEATHER CONCERNS.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE AREA THIS
AFTERNOON INTO TONIGHT WITH ABUNDANT MOISTURE IN PLACE AHEAD OF A
SLOW MOVING COLD FRONT. THE 12Z/ALY SOUNDING HAD 1.30 INCHES FOR
ITS PRECIPITABLE WATER VALUE AND UPSTREAM BUF HAD 1.52 INCHES.
THESE VALUES ARE EXPECTED TO INCREASE AROUND 1.80 IN MOST AREAS
THIS AFTERNOON AND EVENING...OVER 2 STANDARD DEVIATIONS ABOVE THE
MEAN FOR THIS TIME OF YEAR. TRAINING OF STORMS WILL BE POSSIBLE
DUE TO THE SLOW MOVEMENT OF THE BOUNDARY AND SOUTHERLY INFLOW. THE
WEATHER PREDICTION CENTER HAS PLACED NORTHERN NEW YORK AND VERMONT
UNDER SEE TEXT IN THEIR EXCESSIVE RAINFALL GRAPHIC. THE HEAVY
RAINFALL IS EXPECTED TO CAUSE TO SOME FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. HOWEVER...ISOLATED FLASH FLOODING CAN NOT BE
RULED OUT DUE TO THE POSSIBILITY OF TRAINING OF STORMS.
A LULL IN THE PRECIPITATION IS EXPECTED WEDNESDAY...HOWEVER
RAIN/SHOWERS WILL OVERSPREAD THE REGION WEDNESDAY NIGHT INTO
THURSDAY. RAINFALL AMOUNTS WILL RANGE FROM A THIRD INCH NORTHWEST
TO AN INCH AND A QUARTER SOUTH. LOCALLY HIGHER AMOUNTS MAY OCCUR
IN HEAVIER DOWNPOURS IN WINDWARD FACING TERRAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
THE MONTHLY CLIMATE REPORTS FOR MAY 2014 AND THE SEASONAL CLIMATE
REPORTS FOR METEOROLOGICAL SPRING (MARCH-APRIL-MAY) WERE ISSUED ON
JUNE 1ST FOR ALBANY NY, GLENS FALLS NY, POUGHKEEPSIE NY, BENNINGTON
VT AND PITTSFIELD MA.
NOTE: THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY WORKED
WITH THE NOAA NATIONAL CLIMATIC DATA CENTER TO RECONSTRUCT/CORRECT
THE BAD TEMPERATURE DATA FOR GLENS FALLS FROM A NEARBY STATION FOR
THE PERIOD FROM APRIL 17TH THROUGH MAY 20TH DUE TO A PROBLEM WITH
THE ASPIRATOR FAN WHICH RESULTED IN ABNORMALLY WARM AIR BEING
DIRECTED OVER THE THERMOMETER. THE MONTHLY CLIMATE REPORT FOR APRIL
2014 FOR GLENS FALLS WAS REISSUED ON MAY 29TH. IF YOU HAVE
QUESTIONS...PLEASE CALL RAYMOND OKEEFE...METEOROLOGIST IN
CHARGE...NATIONAL WEATHER SERVICE IN ALBANY AT 518 435 9566.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/KL/GJM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IAA
FIRE WEATHER...SNYDER
HYDROLOGY...IAA/SNYDER
CLIMATE...IAAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 923 AM EDT TUE JUN 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 923 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WHICH MAY LEAD TO SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING CAN NOT BE RULED OUT. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ALTHOUGH A WIDESPREAD RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY...THE THREAT FOR WIDESPREAD HAZARDOUS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT TUE JUN 3 2014
NYZ033-039>042-047>050-082-031845-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-NORTHERN WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
145 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF LAKE PLEASANT TO CAROGA LAKE PUBLIC CAMPGROUND TO
COBLESKILL...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
SPECULATOR TO 8 MILES NORTHWEST OF GLOVERSVILLE TO COBLESKILL...AND
MOVING NORTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE AND LAKE PLEASANT BY 205 PM EDT
MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 210 PM EDT
SPECULATOR...DELANSON...JOHNSTOWN AND GLOVERSVILLE BY 220 PM EDT
DUANESBURG AND SACANDAGA CAMPGROUND BY 225 PM EDT
LAT...LON 4379 7415 4275 7400 4273 7417 4270 7417
4265 7464 4304 7456 4339 7464
TIME...MOT...LOC 1744Z 218DEG 21KT 4339 7453 4312 7446
4271 7457
LFMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT TUE JUN 3 2014
NYZ039-040-047-048-051-058-063-031930-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-
224 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18
MILES WEST OF SUMMIT TO 19 MILES SOUTHWEST OF JEFFERSON TO 29 MILES
SOUTHWEST OF PRATTSVILLE...OR ALONG A LINE EXTENDING FROM MARYLAND TO
7 MILES SOUTHEAST OF MEREDITH TO 7 MILES NORTHEAST OF ROSCOE...AND
MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
JEFFERSON BY 255 PM EDT
SUMMIT BY 300 PM EDT
SHARON SPRINGS AND RICHMONDVILLE BY 305 PM EDT
AMES BY 310 PM EDT
CANAJOHARIE...PRATTSVILLE...NORTH BLENHEIM AND COBLESKILL BY 315 PM
EDT
GILBOA BY 320 PM EDT
LAT...LON 4216 7452 4221 7454 4234 7444 4241 7461
4251 7471 4262 7464 4283 7466 4285 7471
4307 7436 4267 7424 4233 7421 4217 7445
4219 7453 4215 7451 4216 7447 4216 7446
4199 7473 4200 7475 4201 7477 4201 7478
TIME...MOT...LOC 1824Z 228DEG 26KT 4261 7491 4230 7482
4204 7480The Albany radar (KENX), 48 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
7 thunderstorm wind, 5 lightning, 2 flash flood, 1 hail. Local standard time, as filed.
A spotter reported that lightning downed a tree on East Main Street in Fonda.
Trees limbs and wires were reported down at the corner of Berkshire Blvd and Colonial Ave in Albany due to thunderstorm winds.
Trees and wires were reported down on the corner of Route 4 and Thompson Hill road in North Greenbush due to thunderstorm winds.
Trees and wires were reported down at the intersection of Brookview Road and Shady Lane in East Greenbush due to thunderstorm winds.
Trees and wires were reported down on both Pinewood Ave and Maple Ridge Ave in East Greenbush due to thunderstorm winds.
The local fire department reported that lightning caused a barn to catch fire on Gipp Road in Guilderland.
A member of the public reported on Twitter that six inches of water was flowing across Delaware Avenue in Delmar due to heavy rainfall from thunderstorms.
The local fire department reported that a house was struck by lightning on Denny Road in Guilderland.
Lightning reportedly downed wires on Fishcreek Road and Highwoods Road in Saugerties.
Trees and wires were reported down on Woods Road in Clermont due to thunderstorm winds.
Nickel size hail was reported during a thunderstorm in Livingston.
Trees and wires were reported down in Hudson due to thunderstorm winds.
Three feet of water was reported at the intersection of Route 50 and Glenridge Road in Glenville due to heavy rainfall from thunderstorms.
Trees and wires were reported down on Dean Hill Road in the town of Canaan due to thunderstorm winds.
A spotter reported that lightning downed a tree across Eammonsburg Road in Salisbury Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517399, 517410, 517407, 517425, 517408, 517400, 517420, 517401, 517403, 517421, 517397, 517422, 517423, 517424, 517405.